Alert archive / Tennessee / Flash Flood Watches in 2018

Flash Flood Watch 3, NWS Nashville, TN

September 23, 201832 counties in Tennessee

NWS Nashville, TN issued this flash flood watch at Sep 23, 2018, 3:03 PM CDT for 32 counties in Tennessee. It was in force for 28 hr.

The area

The counties it named.

The facts

Issued
Sep 23, 2018, 3:03 PM CDT (20:03 UTC)
Expired
Sep 24, 2018, 7:00 PM CDT
In force
28 hr
Issued by
NWS Nashville, TN
Flood severity
None
All 32 counties

Bedford County, TN, Cannon County, TN, Cheatham County, TN, Clay County, TN, Davidson County, TN, DeKalb County, TN, Dickson County, TN, Fentress County, TN, Giles County, TN, Hickman County, TN, Houston County, TN, Humphreys County, TN, Jackson County, TN, Lawrence County, TN, Lewis County, TN, Macon County, TN, Marshall County, TN, Maury County, TN, Montgomery County, TN, Overton County, TN, Perry County, TN, Pickett County, TN, Putnam County, TN, Robertson County, TN, Rutherford County, TN, Smith County, TN, Stewart County, TN, Sumner County, TN, Trousdale County, TN, Wayne County, TN, Williamson County, TN, Wilson County, TN

The radar

The Nashville radar (KOHX), 24 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.1 hours before the alert went out and 10 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2018-09-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 39 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2018-09-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 83 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
39 J/kg
Mixed-layer CIN
-126 J/kg
Mixed-layer LCL
825 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
83 m²/s²
0-3 km storm-relative helicity
17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

865 
WGUS64 KOHX 232003
FFAOHX

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Nashville TN
303 PM CDT Sun Sep 23 2018

...Flash flood Watch Through Monday...

.Periods of showers and thunderstorms with heavy downpours will 
continue across Middle Tennessee. A stalled front will be the 
focus for the rainfall. 1 to 2 inches of rain has fallen recently 
over much of the area, with over 6 inches in a few spots. Another
1 to 3 inches is expected through Monday with locally greater
amounts.

Where very heavy rain falls in a short time period, flash 
flooding will become a problem. Street flooding may become 
widespread. Localized flooding of low lying areas and small 
streams could occur. 

Additional showers and thunderstorms are expected Tuesday and
Wednesday. This Flash Flood Watch may need to be extended. 

TNZ005>011-023>034-056>064-075-093>095-240500-
/O.NEW.KOHX.FF.A.0003.180923T2003Z-180925T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-Bedford-Wayne-Lawrence-
Giles-
Including the cities of Dover, Clarksville, Springfield, 
Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, 
Byrdstown, Erin, Waverly, New Johnsonville, McEwen, Dickson, 
Ashland City, Kingston Springs, Nashville, Lebanon, Mount Juliet,
Hartsville, Carthage, South Carthage, Gordonsville, Gainesboro, 
Cookeville, Livingston, Jamestown, Allardt, Linden, Lobelville, 
Centerville, Hohenwald, Franklin, Brentwood, Columbia, Lewisburg,
Murfreesboro, Smyrna, La Vergne, Woodbury, Smithville, 
Shelbyville, Clifton, Waynesboro, Lawrenceburg, and Pulaski
303 PM CDT Sun Sep 23 2018

...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY EVENING...

The National Weather Service in Nashville has issued a

* Flash Flood Watch for a portion of Middle Tennessee, including 
  the following areas, Bedford, Cannon, Cheatham, Clay, 
  Davidson, De Kalb, Dickson, Fentress, Giles, Hickman, Houston, 
  Humphreys, Jackson, Lawrence, Lewis, Macon, Marshall, Maury, 
  Montgomery, Overton, Perry, Pickett, Putnam, Robertson, 
  Rutherford, Smith, Stewart, Sumner, Trousdale, Wayne, 
  Williamson, and Wilson. 

* Through Monday evening

* Periods of showers and thunderstorms with heavy downpours could
  cause flash flooding across Middle Tennessee. 1 to 2 inch
  amounts have been common so far. Another 1 to 3 inches will fall
  through Monday, but locally greater rainfall totals are likely.

* Locations most likely to be impacted include streets, low lying
  areas, poor drainage areas, and along small creeks and streams.
  The heavy downpours could cause water levels to rise very
  quickly. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$

13
3 follow-up statements
263 
WGUS64 KOHX 240347
FFAOHX

Flood Watch
National Weather Service Nashville TN
1047 PM CDT Sun Sep 23 2018

...Flash Flood Watch Through Monday...

.Periods of showers and thunderstorms with heavy downpours will
continue across Middle Tennessee. A stalled front will be the
focus for the rainfall. 1 to 4 inches of rain has fallen recently
over much of the area, with over 6 inches in a few spots. Another
1 to 3 inches is expected through Monday...with locally greater 
amounts.

Where very heavy rain falls in a short time period, flash
flooding will become a problem. Street flooding may become
widespread. Localized flooding of low lying areas and small
streams could occur.

Additional showers and thunderstorms are expected Tuesday and
Wednesday. This Flash Flood Watch may need to be extended.

TNZ005>011-023>034-056>064-075-093>095-241300-
/O.CON.KOHX.FF.A.0003.000000T0000Z-180925T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-Bedford-Wayne-Lawrence-
Giles-
Including the cities of Dover, Clarksville, Springfield, 
Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, 
Byrdstown, Erin, Waverly, New Johnsonville, McEwen, Dickson, 
Ashland City, Kingston Springs, Nashville, Lebanon, Mount Juliet,
Hartsville, Carthage, South Carthage, Gordonsville, Gainesboro, 
Cookeville, Livingston, Jamestown, Allardt, Linden, Lobelville, 
Centerville, Hohenwald, Franklin, Brentwood, Columbia, Lewisburg,
Murfreesboro, Smyrna, La Vergne, Woodbury, Smithville, 
Shelbyville, Clifton, Waynesboro, Lawrenceburg, and Pulaski
1047 PM CDT Sun Sep 23 2018

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY EVENING...

The Flash Flood Watch continues for

* A portion of Middle Tennessee, including the following areas, 
  Bedford, Cannon, Cheatham, Clay, Davidson, De Kalb, Dickson, 
  Fentress, Giles, Hickman, Houston, Humphreys, Jackson, 
  Lawrence, Lewis, Macon, Marshall, Maury, Montgomery, Overton, 
  Perry, Pickett, Putnam, Robertson, Rutherford, Smith, Stewart, 
  Sumner, Trousdale, Wayne, Williamson, and Wilson. 

* Through Monday evening

* Periods of showers and thunderstorms with heavy downpours could
  cause flash flooding across Middle Tennessee. 1 to 4 inch 
  amounts have been common so far. Another 1 to 3 inches will fall
  through Monday, but locally greater rainfall totals are likely.
 
* Locations most likely to be impacted include streets, low 
  lying areas, poor drainage areas, and along small creeks and 
  streams. The heavy downpours could cause water levels to rise 
  very quickly. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$
837 
WGUS64 KOHX 240802
FFAOHX

Flood Watch
National Weather Service Nashville TN
302 AM CDT Mon Sep 24 2018

...Flash Flood Watch through This Evening...

.Periods of showers and thunderstorms with heavy downpours will
continue across Middle Tennessee. A stalled front will be the
focus for the rainfall. 1 to 4 inches of rain has fallen recently
over much of the area, with over 6 inches in a few spots. Another
1 to 3 inches is expected through today, with locally greater 
amounts.

Where very heavy rain falls in a short time period, flash
flooding will become a problem. Street flooding may become
widespread. Localized flooding of low lying areas and small
streams could occur.

Additional showers and thunderstorms are expected Tuesday and
Wednesday. This Flash Flood Watch may need to be extended.

TNZ005>011-023>034-056>064-075-093>095-242000-
/O.CON.KOHX.FF.A.0003.000000T0000Z-180925T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-Bedford-Wayne-Lawrence-
Giles-
Including the cities of Dover, Clarksville, Springfield, 
Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, 
Byrdstown, Erin, Waverly, New Johnsonville, McEwen, Dickson, 
Ashland City, Kingston Springs, Nashville, Lebanon, Mount Juliet,
Hartsville, Carthage, South Carthage, Gordonsville, Gainesboro, 
Cookeville, Livingston, Jamestown, Allardt, Linden, Lobelville, 
Centerville, Hohenwald, Franklin, Brentwood, Columbia, Lewisburg,
Murfreesboro, Smyrna, La Vergne, Woodbury, Smithville, 
Shelbyville, Clifton, Waynesboro, Lawrenceburg, and Pulaski
302 AM CDT Mon Sep 24 2018

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING...

The Flash Flood Watch continues for

* A portion of Middle Tennessee, including the following areas, 
  Bedford, Cannon, Cheatham, Clay, Davidson, De Kalb, Dickson, 
  Fentress, Giles, Hickman, Houston, Humphreys, Jackson, 
  Lawrence, Lewis, Macon, Marshall, Maury, Montgomery, Overton, 
  Perry, Pickett, Putnam, Robertson, Rutherford, Smith, Stewart, 
  Sumner, Trousdale, Wayne, Williamson, and Wilson. 

* Through this evening

* Periods of showers and thunderstorms with heavy downpours could
  cause flash flooding across Middle Tennessee. 1 to 4 inch
  amounts have been common so far. Another 1 to 3 inches will fall
  through today, but locally greater rainfall totals are likely. 

* Locations most likely to be impacted include streets, low 
  lying areas, poor drainage areas, and along small creeks and 
  streams. The heavy downpours could cause water levels to rise 
  very quickly. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$

27
947 
WGUS64 KOHX 241938
FFAOHX

Flood Watch
National Weather Service Nashville TN
238 PM CDT Mon Sep 24 2018

...Flash Flood Watch continues through this evening...

.Periods of showers and thunderstorms with moderate to heavy 
rain will continue across Middle Tennessee into this evening 
before tapering off. Rainfall reports and radar estimates indicate
much of the area has received 2 to over 8 inches of rain since
Friday. An additional 1 to 2 inches of rain is possible in some
areas through this evening. Where heavy rain falls in a short 
period of time, flash flooding will be possible on roads, low 
lying areas, and small creeks and streams. 

Scattered showers and thunderstorms are expected again on Tuesday,
but more widespread showers and storms with heavy rain are likely
on Wednesday - and another Flash Flood Watch may be needed.

TNZ005>011-023>034-056>064-075-093>095-250000-
/O.CON.KOHX.FF.A.0003.000000T0000Z-180925T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-Bedford-Wayne-Lawrence-
Giles-
Including the cities of Dover, Clarksville, Springfield, 
Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, 
Byrdstown, Erin, Waverly, New Johnsonville, McEwen, Dickson, 
Ashland City, Kingston Springs, Nashville, Lebanon, Mount Juliet,
Hartsville, Carthage, South Carthage, Gordonsville, Gainesboro, 
Cookeville, Livingston, Jamestown, Allardt, Linden, Lobelville, 
Centerville, Hohenwald, Franklin, Brentwood, Columbia, Lewisburg,
Murfreesboro, Smyrna, La Vergne, Woodbury, Smithville, 
Shelbyville, Clifton, Waynesboro, Lawrenceburg, and Pulaski
238 PM CDT Mon Sep 24 2018

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

The Flash Flood Watch continues for

* A portion of Middle Tennessee, including the following areas, 
  Bedford, Cannon, Cheatham, Clay, Davidson, De Kalb, Dickson, 
  Fentress, Giles, Hickman, Houston, Humphreys, Jackson, 
  Lawrence, Lewis, Macon, Marshall, Maury, Montgomery, Overton, 
  Perry, Pickett, Putnam, Robertson, Rutherford, Smith, Stewart, 
  Sumner, Trousdale, Wayne, Williamson, and Wilson. 

* Until 7 PM CDT this evening

* Periods of showers and thunderstorms with moderate to heavy rain
  may cause flash flooding through this evening. Rainfall totals
  since Friday have reached 2 to over 8 inches across much of 
  Middle Tennessee. Additional rainfall amounts of 1 to 2 inches 
  are possible into this evening before rain tapers off.

* Locations most likely to be impacted include streets, low lying
  areas, poor drainage areas, and small creeks and streams.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$

Shamburger

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this flash flood watch went out at Sep 23, 2:47 PM CDT, 16 minutes earlier.

Area forecast discussion, Sep 23, 2:47 PM CDT, 16 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
247 PM CDT Sun Sep 23 2018

.DISCUSSION...

Showers and thunderstorms with heavy downpours have been moving
across parts of Middle Tennessee. No major flooding has been
reported so far, but our concerns for flash flooding with
incoming rainfall have increased enough for issuance of a Flash
Flood Watch. The watch will cover most of the area. Parts of the
Plateau will be excluded with lower amounts expected. Many parts
of the watch area have had 1-2 inches of rain, with some 6+ inch
totals in the southwest. Over the next 24 hours we expect
additional widespread 1-3 inches, with locally heavier amounts.
The intensity of the downpours is really the main concern. So far,
creeks and soils have been able to handle the rain that has
fallen, and another inch or 2 can likely be absorbed. but when
more than 1 inch of rain falls in a very short time, flash
flooding can occur. As each round of showers and storms crosses an
area, the potential for flash flooding increases. This will
impact mainly streets, low lying areas, and small streams. We are
not expecting flooding on major rivers at this time.

Why all the rain? Deep moisture will continue to spread across a
stalled frontal zone over Middle Tennessee. Multiple low pressure
waves will move up from the Lower Ms Valley during the next 24
hours, with the strongest wave impacting the northwest half of
our area Monday morning. This will create a very wet, sloppy start
to the work week.

In addition to heavy rainfall, a few thunderstorms could become
strong on Monday. This potential is highly conditional- depending
on any breaks in the rainfall and heating. There will be adequate
low level shear to yield some rotating storms if enough
instability can be realized. Confidence is low, so we will just
have to monitor radar trends closely tomorrow.

Looking ahead to Tuesday and Wednesday, very moist conditions
remain in place, but the surface boundary will lift well north of
our area. There will continue to be a good chance for showers and
thunderstorms, but perhaps not quite the focused heavy rainfall
amounts we are expecting for tonight and Monday. If conditions
warrant, the Flash Flood Watch may be extended. There will also be
greater instability Tuesday and Wednesday, so a few strong to
marginally severe thunderstorms could occur.

Wednesday will mark the beginning of a transition as a front
gradually moves through the area, pushing showers and
thunderstorms to the southeast. Complete drying will not occur
until Friday, but good news that the weekend looks dry.

&&

.AVIATION...
12Z TAF DISCUSSION.

BNA/MQY/CKV/CSV...Surface boundary has moved south of Middle
Tennessee this morning. However, an inverted 850 mb trough
situated just to our northwest is providing the focus for ongoing
precipitation. The heaviest and longest-lasting rain will occur to
the north and west of Nashville. Eastern and southern portions of
the mid state will experience less rain today and tonight and
generally better ceilings owing to slightly less moisture. There
is a small chance of thunderstorms with this system, but the
chance is so low that the TAF's will only mention RA. Look for
gradually improving ceilings later today and overnight all
terminals.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      68  77  71  83  70 /  90 100  60  60  80
Clarksville    67  77  70  81  68 / 100 100  60  70  80
Crossville     65  74  67  79  68 /  80  90  90  60  70
Columbia       68  79  70  82  69 /  90 100  60  60  80
Lawrenceburg   67  80  69  83  69 /  80  80  60  60  80
Waverly        67  77  70  81  68 / 100 100  60  70  80

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch through Monday evening for Bedford-Cannon-
Cheatham-Clay-Davidson-De Kalb-Dickson-Fentress-Giles-Hickman-
Houston-Humphreys-Jackson-Lawrence-Lewis-Macon-Marshall-Maury-
Montgomery-Overton-Perry-Pickett-Putnam-Robertson-Rutherford-
Smith-Stewart-Sumner-Trousdale-Wayne-Williamson-Wilson.

&&

DISCUSSION......13
AVIATION........Shamburger
Hazardous weather outlook, Sep 23, 5:08 AM CDT, 9 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
508 AM CDT Sun Sep 23 2018

TNZ005>011-023>034-056>066-075-077>080-093>095-241015-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
508 AM CDT Sun Sep 23 2018

This Hazardous Weather Outlook is for portions of Middle
Tennessee.

.DAY ONE...Today and Tonight

Flash flooding may become an issue as some areas have already
received 2 to 6 inches of rain since Friday. An additional 1 to 2
inches is possible today and tonight, and while there is low
confidence on the exact location of the heaviest rain, training
storms will increase the flooding risk.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

The atmosphere is expected to become slightly more unstable on
Monday and Tuesday. More widespread thunderstorms may occur, a
few of which could become strong with gusty winds.

The current wet period will last through Wednesday, and so the
ongoing threat of flooding remains. Rainfall totals from Sunday
through Wednesday are expected to range from more than 1 inch along
the Cumberland Plateau to in excess of 4 inches around Clarksville,
Waverly and Land-between-the-Lakes.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may become necessary for rainfall measurements
and flooding reports today through Wednesday.

In the hours before

Local storm report, Sep 23, 11:19 AM CDT, 3 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1119 AM CDT SUN SEP 23 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1039 AM     FLOOD            2 ENE SPRING HILL       35.75N  86.89W
09/23/2018                   WILLIAMSON         TN   SOCIAL MEDIA

            SPRING HILL POLICE TWEETED THAT DUPLEX ROAD IS CLOSED
            DUE TO FLOODING BETWEEN COCHRAN TRACE AND BAKER SPRINGS
            LANE

&&

EVENT NUMBER OHX1800373

SHAMBURGER
Special weather statement, Sep 23, 12:59 PM CDT, 2 hours 4 minutes before
Special Weather Statement
National Weather Service Nashville TN
1259 PM CDT SUN SEP 23 2018

TNZ058-094-231830-
Lawrence TN-Lewis TN-
1259 PM CDT SUN SEP 23 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LEWIS AND
NORTHWESTERN LAWRENCE COUNTIES UNTIL 130 PM CDT...

At 1259 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles south of Hohenwald, moving northeast at 15 mph.

Winds in excess of 40 mph will be possible with this storm.

This storm will remain over mainly rural areas of southeastern Lewis
and northwestern Lawrence Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3540 8758 3541 8759 3542 8760 3559 8746
      3547 8730 3535 8751
TIME...MOT...LOC 1759Z 226DEG 15KT 3540 8756

Shamburger
Special weather statement, Sep 23, 1:36 PM CDT, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Nashville TN
136 PM CDT SUN SEP 23 2018

TNZ058-060-094-231900-
Lawrence TN-Lewis TN-Maury TN-
136 PM CDT SUN SEP 23 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LEWIS...SOUTHWESTERN
MAURY AND NORTHEASTERN LAWRENCE COUNTIES UNTIL 200 PM CDT...

At 135 PM CDT, Doppler radar was tracking a strong thunderstorm near
Summertown, or 8 miles north of Lawrenceburg, moving northeast at 10
mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Mount Pleasant, Summertown and Henryville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3531 8739 3537 8749 3557 8731 3547 8715
TIME...MOT...LOC 1835Z 222DEG 10KT 3536 8738

Shamburger
Special weather statement, Sep 23, 1:59 PM CDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Nashville TN
159 PM CDT SUN SEP 23 2018

TNZ060-094-095-231930-
Lawrence TN-Maury TN-Giles TN-
159 PM CDT SUN SEP 23 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL MAURY...
NORTHEASTERN LAWRENCE AND NORTHWESTERN GILES COUNTIES UNTIL 230 PM
CDT...

At 159 PM CDT, Doppler radar was tracking a strong thunderstorm near
Summertown, or 9 miles north of Lawrenceburg, moving northeast at 10
mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Summertown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3534 8733 3539 8737 3553 8719 3539 8707
TIME...MOT...LOC 1859Z 232DEG 9KT 3539 8732

Shamburger

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 23, 9:54 AM CDTAreal Flood AdvisoryOHXMaury2 hr
Sep 23, 10:56 AM CDTAreal Flood AdvisoryOHXDavidson, Rutherford, Williamson, Wilson3 hr
Sep 23, 12:36 PM CDTAreal Flood AdvisoryOHXHickman, Lewis, Perry, Wayne3 hr
Sep 23, 12:56 PM CDTAreal Flood AdvisoryOHXDeKalb, Putnam, White2 hr
Sep 23, 12:59 PM CDTSpecial Weather StatementOHXLewis31 min
Sep 23, 1:36 PM CDTSpecial Weather StatementOHXLewis24 min
Sep 23, 1:59 PM CDTSpecial Weather StatementOHXMaury31 min
Sep 23, 2:17 PM CDTAreal Flood AdvisoryOHXMaury3 hr
Sep 23, 2:28 PM CDTAreal Flood AdvisoryOHXLawrence3 hr
Sep 23, 5:31 PM CDTAreal Flood AdvisoryOHXGiles, Hickman, Lawrence, Lewis, Marshall, Maury and 3 more3 hr

Nearby

Flash Flood Watches in Tennessee, 2018Every flash flood watch in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.